Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 19, 2020, 6:46 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2020, 6:46 PM MDT (00:46 UTC)
- Expired
- Aug 19, 2020, 7:45 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
375
WWUS83 KLBF 200046
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
646 PM MDT Wed Aug 19 2020
NEZ022-056-200145-
Deuel NE-Garden NE-
646 PM MDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...WESTERN
KEITH...GARDEN AND DEUEL COUNTIES UNTIL 745 PM MDT...
At 646 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of The Intersection Of
Highway 385 And 92 to 8 miles north of Lodgepole to 6 miles southwest
of Chappell to near Fairfield. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Lisco, Barton, Crescent
Lake National Wildlife Refuge, Rackett, Dogtown Flats, Intersection
of Highway 27 and 9 Mile Road, Deer Lake, Britton Lake, Ash Hollow
State Historical Park, Richardson Lake, Mumper, Mount Vernon,
Goldeneye State Wildlife Management Area, Adams Flats, Bluewater
Battlefield State Historical Park and Windlass Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 118.
Interstate 80 in Nebraska between mile markers 78 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4174 10264 4184 10224 4146 10198 4140 10198
4139 10206 4101 10205 4100 10261 4139 10261
4140 10264
TIME...MOT...LOC 0046Z 255DEG 21KT 4154 10282 4126 10258 4105 10258
4076 10256
$$
JurgensenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 19, 5:21 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 19, 5:21 PM MDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 621 PM CDT Wed Aug 19 2020 .SHORT TERM...(This evening through Thursday night) Issued at 352 PM CDT Wed Aug 19 2020 A mid-level low pressure system will help support another round of isolated thunderstorms across portions of western and southwest Nebraska this evening. Thunderstorms are expected to develop off the Front Ranges and move into the Panhandle of Nebraska by late afternoon and eventually move into southwest Nebraska by early evening. Confidence is low in development as fairly stable air remains over the region. In addition, plenty of cloud cover is inhibiting diurnal heating across the area keeping conditions stable. Any thunderstorms that do develop will be short lived as they struggle to survive in the stable airmass. Confidence in severe storms is even lower as the best instability remains to the west. Regardless, heavy rain and brief gusty winds could cause some temporary impacts through the evening. A better chance for thunderstorms is expected Thursday afternoon and evening as a shortwave trough moves across the High Plains region. Significant diurnal heating combined with moderate instability across western and north central Nebraska could support some isolated severe storms. The best timing for severe storms will be between 6pm and 10pm CDT where strong winds and large hail being the primary threats. Frequent lightning and heavy rainfall is also possible with these storms. Storms will gradually taper off and weaken throughout Thursday night before ending by 4am to 6am CDT Friday morning. Clearing skies should also be expected throughout the overnight period as storms dissipate. .LONG TERM...(Friday through Wednesday) Issued at 352 PM CDT Wed Aug 19 2020 Quieter weather will return for the weekend and into early next week as strong upper level ridging occurs across the western US and resulting surface high pressure builds across the central Plains. A very low chance (under 20 percent) of thunderstorms is possible late Sunday evening and again Monday evening. Any thunderstorms are expected to remain below severe criteria at this time, however, this may change over the next few days. Plenty of warm air advection into the region will keep daytime highs in the upper 80s to mid 90s through next Tuesday. Nighttime lows will also remain warmer in the upper 50s to mid 60s. Both daytime and nighttime temperatures are slightly higher than normal temperatures for this time of year. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 616 PM CDT Wed Aug 19 2020 VFR conditions are expected outside of isolated thunderstorms this evening that may contain MVFR CIGs and brief periods of reduced visibility due to heavy rain. Weak convection near VTN is expected to move out of the vicinity by the time the forecast period starts so have left out. Convection is largely diurnally based and should weaken after sunset thus limiting threat to LBF. As a result, have left out of the LBF terminal but will monitor going forward with further amendments possible. Winds increase this evening off the surface but with surface winds expected to remain elevated overnight, remain short of LLWS criteria. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Jurgensen
Hazardous weather outlook, Aug 19, 1:55 PM MDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Wed Aug 19 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-202000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Wed Aug 19 2020 /155 PM MDT Wed Aug 19 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms are possible late this afternoon and early evening as an upper level disturbance moves over a surface trough over the region. The greatest potential for storms is west of Highway 83. A few thunderstorms may be severe, with wind and lightning as the main threat. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated thunderstorms cannot be ruled out over the next several days as northwesterly flow aloft continues over Nebraska. The best chance for thunderstorm development is on Thursday evening. Organized severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Any reports of large hail or damaging wind gusts will be greatly appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer
In the hours before
Special weather statement, Aug 19, 4:45 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service North Platte NE
445 PM MDT Wed Aug 19 2020
NEZ094-192330-
Western Cherry NE-
445 PM MDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY COUNTY UNTIL
530 PM MDT...
At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles south of Medicine Lake, or 28 miles northwest of Mullen, moving
southeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Highway 97 crossing the North Loup River, Marsh Flat, Speckel Meir
Lake, Highway 97 crossing Big Creek and Sevenmile Hill.
This includes Highway 97 between mile markers 75 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4242 10082 4235 10082 4235 10080 4229 10080
4210 10092 4235 10146 4256 10131
TIME...MOT...LOC 2245Z 296DEG 22KT 4243 10126
JurgensenSpecial weather statement, Aug 19, 6:46 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
646 PM MDT Wed Aug 19 2020
NEZ022-056-200145-
Deuel NE-Garden NE-
646 PM MDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...WESTERN
KEITH...GARDEN AND DEUEL COUNTIES UNTIL 745 PM MDT...
At 646 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of The Intersection Of
Highway 385 And 92 to 8 miles north of Lodgepole to 6 miles southwest
of Chappell to near Fairfield. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Lisco, Barton, Crescent
Lake National Wildlife Refuge, Rackett, Dogtown Flats, Intersection
of Highway 27 and 9 Mile Road, Deer Lake, Britton Lake, Ash Hollow
State Historical Park, Richardson Lake, Mumper, Mount Vernon,
Goldeneye State Wildlife Management Area, Adams Flats, Bluewater
Battlefield State Historical Park and Windlass Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 118.
Interstate 80 in Nebraska between mile markers 78 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4174 10264 4184 10224 4146 10198 4140 10198
4139 10206 4101 10205 4100 10261 4139 10261
4140 10264
TIME...MOT...LOC 0046Z 255DEG 21KT 4154 10282 4126 10258 4105 10258
4076 10256
JurgensenThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:45 PM MDT | Special Weather Statement | LBF | Grant | 30 min |
| Aug 20, 4:10 PM MDT | Special Weather Statement | LBF | Grant | 50 min |
| Aug 20, 4:19 PM MDT | Special Weather Statement | LBF | Arthur | 41 min |
| Aug 20, 4:45 PM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Aug 20, 4:49 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, McPherson | 41 min |
| Aug 20, 5:25 PM MDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson | 50 min |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.